Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 8, NWS Huntsville, AL

December 1, 200911 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Dec 1, 2009, 3:03 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Dec 2, 2009, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2009, 3:03 AM CST (09:03 UTC)
In effect from
Dec 2, 2009, 12:00 AM CST
Expired
Dec 2, 2009, 11:01 AM CST
In force
11 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 010903
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
303 AM CST TUE DEC 1 2009

ALZ001>010-016-TNZ076-096-097-011900-
/O.NEW.KHUN.WI.Y.0008.091202T0600Z-091203T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
303 AM CST TUE DEC 1 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY. 

A STORM SYSTEM WILL APPROACH THE TENNESSEE VALLEY TONIGHT WITH
THE CHANCE OF STRONG GUSTY WINDS UP TO 40 MPH. THE BEST CHANCE OF
STRONG GUSTY WINDS WILL BE EAST OF INTERSTATE 65 BEGINNING AROUND
MIDNIGHT TONIGHT AND CONTINUING THROUGH WEDNESDAY AFTERNOON. THE
WINDS WILL DIMINISH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

SS
4 follow-up statements
000 
WWUS74 KHUN 011839
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1239 PM CST TUE DEC 1 2009

ALZ001>010-016-TNZ076-096-097-020400-
/O.CON.KHUN.WI.Y.0008.091202T0600Z-091203T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1239 PM CST TUE DEC 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

A STORM SYSTEM IN THE NORTHERN GULF OF MEXICO WILL TRACK NORTHEAST
INTO THE CENTRAL TENNESSEE VALLEY LATE TONIGHT AND WEDNESDAY
MORNING. GUSTY EAST TO SOUTHEAST WINDS WILL DEVELOP AS A RESULT
BEGINNING LATE TONIGHT AND LASTING THROUGH MUCH OF WEDNESDAY.

SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 35 MPH
ARE EXPECTED. PEAK WIND GUSTS COULD REACH 40 MPH OR EVEN A BIT
HIGHER ATOP THE CUMBERLAND PLATEAU OF NORTHEASTERN ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. WIND SPEEDS SHOULD SUBSIDE
SUBSTANTIALLY BY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS DURING THIS EVENT WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN
SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

AK/KDW
000 
WWUS74 KHUN 020350
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
950 PM CST TUE DEC 1 2009

ALZ001>005-020500-
/O.CAN.KHUN.WI.Y.0008.091202T0600Z-091203T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS
950 PM CST TUE DEC 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY FOR NORTHWEST ALABAMA.

NEW INFORMATION ON A DEVELOPING AREA OF LOW PRESSURE INDICATES
THAT THE CENTER OF THE LOW WILL TRACK ACROSS THE CENTRAL TENNESSEE
VALLEY. THIS NEW LOW TRACK WILL KEEP WINDS FROM INCREASING
SIGNIFICANTLY ACROSS PORTIONS OF NORTHWEST ALABAMA...THOUGH SOME
WIND GUSTS TO 25 OR 30 MPH ARE POSSIBLE.

STAY TUNED TO WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

$$

ALZ006>010-016-TNZ076-096-097-021200-
/O.CON.KHUN.WI.Y.0008.091202T0600Z-091203T0000Z/
MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
950 PM CST TUE DEC 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

AS LOW PRESSURE MOVES INTO THE REGION OVERNIGHT...WINDS WILL
STRENGTHEN...MAINLY ACROSS THE HIGHER TERRAIN OF NORTHEAST ALABAMA
AND SOUTHERN MIDDLE TENNESSEE. SUSTAINED WINDS WILL INCREASE TO 20
TO 30 MPH...AND WIND GUSTS WILL PEAK BETWEEN 35 AND 40 MPH. THE
HIGHEST GUSTS WILL IMPACT THE HIGHER ELEVATIONS...INCLUDING SUCH
LOCATIONS AS MORGAN CITY...MONTE SANO...SKYLINE...HYTOP...
SEWANEE...AND MENTONE.

WIND SPEEDS SHOULD SUBSIDE SUBSTANTIALLY BY WEDNESDAY AFTERNOON AS
THE LOW PRESSURE LIFTS OUT OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS DURING THIS EVENT MAY MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS PATIO
FURNITURE AND TRASH CANS SHOULD ALSO BE SECURED.

&&

$$

BCC
000 
WWUS74 KHUN 020940
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
340 AM CST WED DEC 2 2009

ALZ006>010-016-TNZ076-096-097-021745-
/O.CON.KHUN.WI.Y.0008.000000T0000Z-091203T0000Z/
MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
340 AM CST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

AN AREA OF LOW PRESSURE OUT OF THE NORTHWEST GULF OF MEXICO IS
STILL EXPECTED TO MOVE ACROSS THE REGION LATER TODAY. AS THIS
OCCURS...WIND SPEEDS WILL STRENGTHEN...ESPECIALLY ACROSS THE
HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE.
SUSTAINED WINDS WILL INCREASE TO 15 TO 25 MPH...AND WIND GUSTS
WILL PEAK BETWEEN 35 AND 40 MPH.

WIND SPEEDS SHOULD SUBSIDE SUBSTANTIALLY BY LATE THIS AFTERNOON
AND THIS EVENING AS THE LOW PRESSURE LIFTS OUT OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS DURING THIS EVENT MAY MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS PATIO
FURNITURE AND TRASH CANS SHOULD ALSO BE SECURED.

&&

$$
000 
WWUS74 KHUN 021701
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1101 AM CST WED DEC 2 2009

ALZ006>010-016-TNZ076-096-097-021815-
/O.CAN.KHUN.WI.Y.0008.000000T0000Z-091203T0000Z/
MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
1101 AM CST WED DEC 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS WILL CONTINUE TO SUBSIDE OVER NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. HOWEVER BREEZY CONDITIONS WILL STILL BE
POSSIBLE THIS AFTERNOON...WITH WIND GUSTS APPROACHING 30 MPH...
ESPECIALLY IN HIGHER ELEVATIONS.

$$

DL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 1, 2:55 AM CST, 8 minutes earlier.

Area forecast discussion, Dec 1, 2:55 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 AM CST TUE DEC 1 2009

.UPDATE...AFTER EXAMINING THE FORECAST FOR WIND GUSTS STARTING
LATE TONIGHT AND CONTINUING THROUGH WED...WILL NEED TO GO AHEAD
AND ISSUE A WIND ADVISORY FOR THE CWA. WINDS GUSTING AROUND 35 TO
40 MPH WILL BE POSSIBLE ACROSS THE AREA...ESPECIALLY FOR LOCATIONS
ALONG AND E OF I-65 AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE OUT
OF THE NW GULF AND TOWARD THE TN VALLEY LATE TONIGHT AND WED.
&&

.DISCUSSION...HIGH PRESSURE IS IN CONTROL OF THE TN VALLEY THIS
EARLY MORNING WITH TEMPS HOVERING AROUND THE FREEZING MARK. A FEW
PATCHES OF FREEZING FOG ARE ALSO BEGINNING TO DEVELOP...MAINLY IN
THE SHELTERED AREAS. WILL HOLD OFF ON ANY MENTION OF FOG IN THE
FORECAST AND/OR A DENSE FOG ADVISORY FOR NOW GIVEN THE VERY PATCHY
NATURE OF THE FOG AND THE CURRENT TEMP/DEW PT SPREAD. IF WX/FOG
CONDITIONS THOUGH START TO BECOME MORE WIDESPREAD/DENSE TOWARD
DAYBREAK...WILL UPDATE THE FORECAST AS NEEDED.

OTHERWISE...A FAIRLY NICE AND MILD DAY LOOKS TO BE IN STORE FOR THE
TN VALLEY AS THE SFC HIGH BEGINS TO MOVE EWD AND HIGH CLOUDS BEGIN
TO MOVE INTO THE AREA FROM THE SW. WX CONDITIONS THOUGH WILL BE
RAPIDLY CHANGING STARTING TONIGHT AS THE ADVERTISED AREA OF LOW
PRESSURE OUT OF THE WRN GULF BEGINS TO TRACK TOWARD THE NE. QUITE A
BIT OF SPREAD BETWEEN THE LATEST SUITE OF MODELS EXISTS THIS EARLY
MORNING REGARDING THE TRACK OF THE SFC LOW LATE TONIGHT AND WED.
THE GFS LOOKS TO TAKE A MORE ERN TRACK WITH THE LOW WHILE THE NAM
MOVES THE LOW CLOSER TO THE MS/AL BORDER...WHILE THE ECMWF ALMOST
TRIES TO SPLIT THE TRACK BETWEEN THE GFS/NAM. A MORE WWD TRACK
WOULD PROVIDE A BETTER CHANCE FOR SOME EMBEDDED TSTMS...ALONG WITH
SOME SLIGHTLY WARMER TEMPS. GIVEN THE UNCERTAINTY WITH THIS...HAVE
OPTED TO LEAVE THE CURRENT FORECAST IN TACT TRANSLATING INTO THE
POSSIBILITY FOR SOME ISOLATED EMBEDDED TSTMS ACROSS EXTREME NE AL
WED. BREEZY/GUSTY WINDS ALSO LOOK TO BE A GOOD BET WITH THE
PASSAGE OF THE SFC LOW.

SOME FAIRLY STRONG COLD AIR ADVECTION THEN LOOKS TO MOVE INTO THE SE
REGION WED NT/EARLY THU AS A TRAILING COLD FRONT SWEEPS THROUGH THE
TN VALLEY. A STRONG/EXPANSIVE AREA OF HIGH PRESSURE...WITH POLAR AIR
IN TOW...THEN LOOKS TO BUILD SEWD ACROSS THE PLAINS STATES AND INTO
THE ERN CONUS WITH SUB-FREEZING TEMPS RETURNING THU NT. OVERALL
TEMPS THEN LOOK TO REMAIN BELOW NORMAL THROUGH THE WEEKEND AS THE
SFC HIGH GRADUALLY MOVES EWD.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

09
Hazardous weather outlook, Nov 30, 1:00 PM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CST MON NOV 30 2009

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CST MON NOV 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A STRONG STORM SYSTEM WILL MOVE THROUGH THE TENNESSEE VALLEY AT
MIDWEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON...
MAINLY IN NORTHEAST ALABAMA. ADDITIONALLY...GUSTY WINDS ARE LIKELY
DUE TO THE STRENGTH OF THE SYSTEM...WITH WIND GUSTS PERHAPS
APPROACHING 35 MPH.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

JE

Nearby

Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.